So my Mom went with me to see my MD today. Told him about the headaches, coughing, my ribs hurting, etc. He listened to me lungs, my cough, checked my throat, etc. Apparently my respiratory system is inflamed and also, in layman's term's, rattling. He also took my temperature and I have a fever. I am normally about 97.1, so I am subterranean, but I had 100 fever at his office. Now I have been complaining about getting really, really hot, on and off, and I wasn't even hot right then, so we think I might have an even higher temperature at other times during the day and night. OY! So he prescribed an antibiotic, prednazone (I know I probably spelled it wrong) and a cough medicine with codeine. He also gave me a shot of something that is like prednazone right then and there.
We then asked him about Topamax. As it is what my Mom thinks is making me sick to my stomach, though we tried to refrain from saying that to see what he had to say about it. He said the top 2 scariest things people had complained about were the tingling sensation in their hands (hello I have had it in my face and head too!!) and this medical word I can't remember but basically it is the reason I think I got dumb while I have been sick!! Seriously! He picked up his pen and said while people are on Topamax they will want to SAY pen, but they can't get the word out, they know they know it, but can't remember it right then, and it was like *DING DING!!*, my "place where water rains down" for the word SHOWER!! It isn't me, it is the freaking Topamax, I am not dumb, the med is making my seem dumb! Whoo!
Anyway, when we mentioned stomach trouble he said he was shocked my pshychiatrist tried to make me go up to my max dosage so fast, but he thought, as I said it was in conjunction with Lithabid aka Lithium, that I was talking a max. of 100mg. I actually had no idea so we left to go drop the scripts off at CVS. I was upset though. I had been telling my Mom I would only see Dr. A if it was understood that I was not going on any more antibiotics. I have been scared off antibiotics after what happened with the 2 in Florida.
And I want to feel BETTER, not worse. There is an Eclipse party on the 29th I really want to go to, but I am already worried I won't make it because I feel so sick, plus my Dad's birthday is the 30th, mine is July 4th, Sam's is the 8th and my parents 39th anniversary is the 3rd, so I want to feel better for those things, not worse. So I was MAD. And mad ended up being sad, which is depressed and scared, which meant crying. I am scared of these pills. I am one of the most sensitive people to side effects ever, and I cannot handle the thought of the nausea or bathroom troubles getting any worse. I am already crying everyday. So we reached a compromise. I would take the prednazone and cough medicine and see how that went for a week. We would re-evaluate together if things were worse or the same then. We got the pills, they are in the fridge. They got it, I have been like this for a month. And it is not okay, and I am so tired.
Plus my Mom and I had just decided to go down to 2 Topamax yesterday, so I think it is good to not start an antibiotic right now. How am I supposed to tell if I start to feel better if I go on a med that might make me sick? And I did check the mg when we got home. Dr.P my psych. wants me on 200mg of Topamax a day, even though I asked for it just to be in conjunction with the lithium to combat weight gain...I am now not even sure if he got that. Dr A thought my max. dosage was 100 mg and that was what I was working UP to...nope. I just worked my way back DOWN to that, because my Mom thinks I was doing okay when I was on just 2. So Dr. A thinks I am on 50 and need to slowly work up to 100...yeah no doc, I was up to 200 and Mom thinks it is what blew my stomach apart. So when I go to bed tonight it will be my second day back on 100 mg. PLEASE let that be the key to making my stomach heal!
I am so scared all the time. I am a hermit in my house. I don't even go to the movies or errands like I did before, I am always sick and tired. Sure, I really am sick, fever and all, but it is my stomach keeping me in ALL the time.
I just want to feel better. I am eating yogurt, taking pills with acidopholous and probiotics...nothing makes it better!
I tell you...I told my Mom...I am getting so scared I am starting to get tempted to say forget it and get of everything new. You may think I am a chicken, but...